3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Abilify vs. Cymbalta

Reply
 
Thread Tools
Old 04-09-2009, 12:32 PM   #1
On my way to a new me!
 
Savora's Avatar
 
Join Date: Apr 2009
Location: St. Louis, MO
Posts: 182

S/C/G: 205/168/145

Height: 5'6 ~ 44

Default Abilify vs. Cymbalta

Hi all i'm new to this board but have found everything so interesting... i was put on abilify 3 years ago and have gained 60+ lbs on it.. that's a lot of extra weight... i made a doctors appt tomorrow to see if he will change my script to cymbalta? anyone here ever been on cymbalta or had any luck with it? any replies would be appreciated
Savora is offline   Reply With Quote
Old 04-10-2009, 07:27 AM   #2
Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,371

Height: 5' 10"

Default

Hi Savora,

Good luck on the new prescription... let us know how it works out for you.

If you do a search on Cymbalta in this forum you'll come up with many posts about it like this one Living on Cymbalta

I hope it helps... there were oodles of them when I did the search. Did you get to see your doc?
__________________
~ WORRY LOOKS AROUND, SORRY LOOKS BACK, FAITH LOOKS UP ~

Courage doesn't always roar.
Sometimes courage is the quiet voice at the end of the day saying,
"I will try again tomorrow."
.
Leenie is offline   Reply With Quote
Old 04-10-2009, 10:23 AM   #3
On my way to a new me!
 
Savora's Avatar
 
Join Date: Apr 2009
Location: St. Louis, MO
Posts: 182

S/C/G: 205/168/145

Height: 5'6 ~ 44

Default

i have heard and read many good things about cymbalta hopefully the doctor will give it to me and it will work, thats the hard part, my abilify works so well i hate to get off of it but this weight is killing me.....
Savora is offline   Reply With Quote
Old 04-10-2009, 12:46 PM   #4
On my way to a new me!
 
Savora's Avatar
 
Join Date: Apr 2009
Location: St. Louis, MO
Posts: 182

S/C/G: 205/168/145

Height: 5'6 ~ 44

Default

well the doctor would NOT give me cymbalta, *******, but he gave me something called moban never heard of it but he says doesnt cause weight gain we shall see!!!
Savora is offline   Reply With Quote
Old 04-10-2009, 02:07 PM   #5
Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,371

Height: 5' 10"

Default

Gee I wonder why he wouldn't give you Cymbalta. Did he say why?
Moban huh... I'll have to look that one up but gosh I hope it works well for you.
__________________
~ WORRY LOOKS AROUND, SORRY LOOKS BACK, FAITH LOOKS UP ~

Courage doesn't always roar.
Sometimes courage is the quiet voice at the end of the day saying,
"I will try again tomorrow."
.
Leenie is offline   Reply With Quote
Old 04-12-2009, 02:04 AM   #6
On my way to a new me!
 
Savora's Avatar
 
Join Date: Apr 2009
Location: St. Louis, MO
Posts: 182

S/C/G: 205/168/145

Height: 5'6 ~ 44

Default

he would not give me cymbalta because he said it would not work for what i was diagnosed with, whatever he's just a mean guy.... but i have seemed to lose 3 lbs so far this week so i'm really happy about that...
Savora is offline   Reply With Quote
Old 04-18-2009, 06:37 AM   #7
On my way...
 
Kate109's Avatar
 
Join Date: Apr 2006
Location: Cologne, Germany
Posts: 438

Height: 5,4 ft

Default

Today is my "reply very late to posts"- day, sorry.But maybe you read it anyway....

I took Cymbalta two years ago, the highest dosage. Despite messing me up big time (but I have bipolar disorder, so ADs are not the best idea for me) I GAINED weight. Fortunately not so much weight because I stopped it early because I felt horrible and my brain got converted in some grey, foggy substance unable to function....I stopped cold turkey two weeks before my final exams.Very good idea!

Anyway, everybody is different. I heard that some people lost weight with Cymbalta, maybe itīs just me.
__________________
First goal:

Ultimate goal:
Kate109 is offline   Reply With Quote
Old 04-18-2009, 07:38 AM   #8
Happy Chick
 
Leenie's Avatar
 
Join Date: Jun 2001
Location: Northern New Jersey
Posts: 12,371

Height: 5' 10"

Default

Quote:
Originally Posted by Savora View Post
he would not give me cymbalta because he said it would not work for what i was diagnosed with, whatever he's just a mean guy.... but i have seemed to lose 3 lbs so far this week so i'm really happy about that...
VERY COOL !!!!!!!!!!!! congratulations

.
__________________
~ WORRY LOOKS AROUND, SORRY LOOKS BACK, FAITH LOOKS UP ~

Courage doesn't always roar.
Sometimes courage is the quiet voice at the end of the day saying,
"I will try again tomorrow."
.
Leenie is offline   Reply With Quote
Old 08-01-2010, 03:14 PM   #9
Junior Member
 
Join Date: Aug 2010
Posts: 1

Default Abilify is my personal demon.

I was on abilify, or as I call it, the "dangerous demon drug" for a year and went from weighing 108 lbs (size 0), as I had always been active and naturally skinny with a fast metabolism, to weighing 171 (size 12), barely able to climb a flight of stairs in high school to get from one class to another without asthmatic attacks and being afraid of having a heart attack. All of this within only one year, and I have pictures to prove it. I became sedentary because of the weight gain, it made my depression and lack of self esteem worse, to the point that I attempted suicide, and you know what my psychiatrist did? she used eastern medicine bull to misdiagnose me with and medicate me for hypothyroidism instead of admitting that it was her wrongdoing and improper medication that made me that way. I have been on cymbalta since around the same time as I was put on abilify... when I was 14. as you are probably aware, abilify isn't even approved for minors under the age of 18. Their pamphlet doesn't even admit that severe and rapid weight gain is a likely result. It really downplays it. I have no problem with cymbalta, I've never had any bad reactions from it.

Because of the abilify, my metabolism is severely damaged. My older sister would always say I could eat a bucket of lard without gaining a pound, but now I really need to watch what I eat. I'm proud to say though that I am now 129 lbs and can fit into a size 2. never give up hope!

I am diagnosed bipolar, but that's not the reason my psychiatrist put me on abilify... it's because I had told her that I felt unable to control my racing, random, and totally unrelated thoughts, as at the time she had temporarily taken me off my adderall which I take for ADHD. she misinterpreted this as schizophrenia or psychosis and put me on the demon. I'm not a bigot or anything, but she is from the Philippines and I can barely understand her. she is rude, opinionated, and obstinate. next shrink I get is going to be american. anymore, you'll see that with any type of doctor, most are just in it for the money, not the passion to help others. This is the case with her. I found out recently that my best friend also used to go to her, and switched doctors for what reason? her rudeness, misdiagnosis, improper medication, and negligence. although hearing that from my best friend made me even more angry at my doctor, it made me feel less alone. I'll never stop feeling violated though.

Last edited by VRonkz : 08-01-2010 at 03:25 PM. Reason: forgot to put something
VRonkz is offline   Reply With Quote
Old 08-19-2010, 04:20 PM   #10
Junior Member
 
charding5's Avatar
 
Join Date: Aug 2010
Location: Texas, USA
Posts: 2

S/C/G: 214/214/145

Height: 5'5"

Default

I have been on Abilify for 8 years and lost weight the first 5 years i went from weighing a healthy 150 to almost 110 and i am 5'5"...but over the last 3/4 years i have gained over 70 pounds and am ticked. Although it works well for my mental symptoms(ya know ) My younger sister is on Cymbalta and she has gained over 100 pounds on that. Either way I would like to hear more about the Moban is working for you.
charding5 is offline   Reply With Quote
Old 08-29-2010, 06:44 AM   #11
Junior Member
 
Shades's Avatar
 
Join Date: Aug 2010
Location: Ireland
Posts: 23

S/C/G: 212/212/147

Height: 5'3''

Default

My whole weight gain began when I was put on the drug Zyprexa (Olanzapine). I was on that for a year during which time I gained a lot of weight. I was only 100 pounds to start with so I wasn't too worried at this point.
However, because of the rapid weight gain, my medication was changed to Abilify. I found this a wonderfully efffective medicine but I continued to gain weight, right up until today, where I weigh 212 pounds.
I am reluctant to change medication again when it is working so well for me. I can't be sure it was the Abilify that made me gain the weight because I stopped smoking and went through the menopause shortly after switching to it.
One thing I am so sure of. Taking these type of drugs, starting with the Olanzapine, changed my metabolism drastically for good. Before then I was whippet thin and could eat what I liked. Now I seem destined to struggle with weight for the rest of my life. It's a hard price to pay.
Shades is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 06:01 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2